Author Topic: zoloft or not-  (Read 1968 times)

[Buddie]

zoloft or not-
« on: March 29, 2009, 03:21:30 pm »
I need some advice from someone out in the trenches.  I am about 4 months off Xanax.  I had a use of about .5 mg per day for about 10 weeks and tapered over a one month period.  Perhaps this was too fast in retrospect but here I am.  Although I am definitely feeling better, I still am not myself mentally or pysically and I know both of those are strongly intertwined.  My biggest problem is head congestion and ear popping,  much like I was on a continuous plane trip.  I cannot really decribe the head symptoms as a headache, it comes and goes quickly almost as a stabbing pain.  I also have parasthesias in all my extremities off and on, and a bizarre sense of clumsiness.  I am in that awful predictament of wondering if my mental state is exacerbating my physical state.  I have a great internist.  Not the one who initially prescribed the Xanax, but one who is familiar with this withdrawal nightmare and has used the Ashton manual to help other patients.  He recently suggested that I start Zoloft because of its antianxiety and antidepressant effects.  I've been on it for 7 days and its time to increase my dose.  Since taking it I have experienced tinnitus for the first time.  It comes and goes.  Because I know it is a symptom of withdrawal I have been waiting for it, and now it is here.  (Get the picture about the intertwined mental and physical problem?). I recently found a web site which describes Zoloft as one of the worst ototoxic drugs.  Now I don't know what to do.  Zoloft comes with a whole set of problems during withdrawal just as Xanax.  Am I delving further into this hell by continuing the Zoloft or should I buck up and just wait this thing out. In the meantime I am driving myself and others around me crazy thinking I am having a stroke or a brain tumor.  I had none of these problems until I began to experience interdose dependence and then eventually started my taper.  Please advise.  Thanks so much
« Last Edit: March 29, 2009, 04:51:03 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #1 on: March 29, 2009, 04:42:22 pm »
Hi [...],

I can't tell you if you should take the zoloft or not, that is a decision you'll have to make once you weigh all your options and opinions, but I can tell you that all that you are experiencing is wd. And you're right, zoloft brings on it's own 'special' problems.  You'll have to decide if it's worth it going on another drug to get through this, tinnitus may stay with you the whole time you are on zoloft and you will have to taper off.

The symptoms that are bothering you the most, head pressure, ear popping, etc. will not go away with the zoloft.  They are benzo wd and I don't know of anything that will take it away except time.

You are 4 months off so you are well on your way and from this point forward you should start feeling better, it may not be as fast as you would like but you will get there.  :)

TS
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #2 on: March 29, 2009, 04:48:49 pm »
hi [...],

In the beginning of your post, you said you are definitely feeling better! I know you don't feel great yet, but the "definitely feeling better" is a sure sign of things to come.
 As TS said, the decision to take zoloft or any other drug is between you and your doctor, but I think your best bet is to try and remain drug free and allow your body time to heal.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #3 on: March 29, 2009, 08:19:32 pm »
I wholeheartedly agree with what has been said. There is such power in deciding for yourself how to deal with all of this.  I have come to the conclusion that I do not want to add anything more for my body to decipher and deal with.  I am five months out from a cold-turkey off Klonopin.  And yes, while on Klonopin for eight years I was told I had depression and given lots of meds to treat that.  I am now having to slowly taper off those drugs, too.  My Klonopin withdrawal symptoms have measurably eased in the past month or so.  I hope that gives you hope that you too will get through this!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #4 on: March 30, 2009, 12:46:55 am »
Hi [...],

Time is what heals us.  IMO I wouldn't put another med in my body at this time.  Period.

[...]  xo
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #5 on: April 02, 2009, 12:33:40 am »
Hey [...],

If you can do your taper without adding additional meds then by all means do that!    :thumbsup:   

However, if you do decide you need to take the Zoloft, don't let websites scare you.  Everyone is different and every antidepressant works differently.  I'm on Zoloft since January and have no regrets.  I can't go over 50mg. however.   I tried to up my dose and felt bad, so I went back down and have sustained 50mg as my dose.  Do I think it helps?  I think it has helped "me" with the depression associated with the taper.  That is big for me because depression is one of my main symptoms, and I'm probably clinically depressed as well.   

If you have no other reason to take it other than to ease side effects of the taper, I'm not so sure I'd add more drugs into the mix!   

Good luck with whatever you decide!   


Phyllis    :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: zoloft or not-
« Reply #6 on: April 02, 2009, 12:30:38 pm »
thank you Phyllis.  I have decided not to go forward with the Zoloft.  Although I am depressed because of this situation most of my problems related to this withdrawal are physical as I indicated in my initial post.  However this is certainly anxiety which I think hypes everything else up.  I too have come to realize that the information on websites although extremely helpful can also be misleading.  thanks for your input.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.